# SDR 96ZZZX3351

- Difficulty date: May 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N331U
- Make and model: Ayres S2RNORMAL
- Aircraft serial: 2136S
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Condition: Rusted
- Location: Horz Stab Tubes
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING HORIZ STAB FABRIC REMOVAL, FND RUST HAD STAINED THE WHITE FABRIC INTERIOR WHICH CONTACTS TUBING STRUCTURE.  AFTER BEAD BLASTING PAINT OFF, 4 RIB TUBES WERE BLOWN THROUGH RUSTED FROM THE INSIDE OUT.  REMAINING TUBES DRILLED TO FACILITATE OILING TUBE INTERIORS AS SPECIFIED IN AC 43-13-1A, CHAP 6.  AS TUBES WERE BEING DRILLED, 1 ADDITIONAL RIB TUBE WAS CUT OFF STRUCTURE AND ITS INTERIOR WAS FND TO HAVE A CONSIDERABLE AMT OF RUST.  5 TUBES WERE REPLACED AND ALL TUBES WERE OILED AND PART WAS RECOVERED WITH FABRIC.  RECOMMEND CLOSE INSPECTION DURING FABRIC REPLACEMENT FOR LEAKING OR RUSTING TUBES.
